Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 8, NWS Tallahassee, FL

April 3, 2024Jackson County, Florida; 12 counties in Georgia

NWS Tallahassee, FL issued this wind advisory at Apr 3, 2024, 1:43 AM CDT for Jackson County, Florida; 12 counties in Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2024, 1:43 AM CDT (06:43 UTC)
Expired
Apr 3, 2024, 7:00 AM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Jackson County, FL, Baker County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Seminole County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 97 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS72 KTAE 030643
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
143 AM CDT Wed Apr 3 2024

FLZ011-GAZ125>129-143>146-155>157-031200-
/O.NEW.KTAE.WI.Y.0008.240403T0643Z-240403T1200Z/
Jackson-Dougherty-Lee-Worth-Turner-Tift-Miller-Baker-Mitchell-
Colquitt-Seminole-Decatur-Grady-
Including the cities of Camilla, Palmyra, Iveys Mill, Ausmac,
Graceville, Turner City, Chula, Enterprise, Bellview, Mitchell Co
A/P, Boykin, Cairo, Branchville, East Albany, Bainbridge, Grady
Co A/P, Lockett Crossing, Walker, Spence Airport, Hoggard Mill,
Little Hope, Decatur Co A/P, Marianna, Red Rock, West Bainbridge,
Leesburg, Elpino, Moultrie, Moultrie Municipal A/P, Hanover,
Sunsweet, Red Store Crossroads, Forrester, Tifton, Pine Park,
Worth, Pelham, Isabella, Browntown, Ashburn, Lynn, Steinham
Store, Pretoria, Malone, Harding, Cooktown, Cotton, Capel,
Richter Crossroads, Milford, Albany, Sylvester, Donalsonville,
Sylvester Airport, Southwest Ga Regional A/P, Colquitt, Hobby,
Mayhaw, Gordy, Babcock, Newton, Davis Park, Elmodel Wma,
Simsville, Hawkinstown, Alfords, Sneads, Donaldsonville A/P,
Riverturn, Fairchild, Seminole State Park, Beachton, Moncrief,
and Gammage
143 AM CDT Wed Apr 3 2024 /243 AM EDT Wed Apr 3 2024/

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT /8 AM EDT/ THIS MORNING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of Panhandle Florida and south central and 
  southwest Georgia.

* WHEN...Until 7 AM CDT /8 AM EDT/ this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IG3

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:38 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 3, 12:38 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
138 AM EDT Wed Apr 3 2024

...New AVIATION...

.MESOSCALE UPDATE FOR TONIGHT'S SEVERE WEATHER THREAT...
Issued at 905 PM EDT Tue Apr 2 2024

Bottom line: Severe weather remains possible through the overnight
hours into Wednesday morning. Everyone needs to have multiple ways
to receive warnings that will wake them up tonight into Wednesday
morning.

Mid-level water vapor imagery and SPC mesoanalysis shows the
parent trough over the western Great Lakes into the southern
Plains. There is a secondary shortwave diving south along the
western edge of this parent trough that will be something we have
to watch. The latest sounding from TAE shows a stout capping
inversion around 770 mb, but above that, mid-level laps rates are
around 7C/km. Deep layer shear is abundant as well.

We've seen some scattered showers develop over southeast Alabama
and the far western Florida Panhandle so far this evening, but the
better instability and better forcing remains off to our west and
north. Models continue to indicate that through the night, the
secondary shortwave will dive quickly to the south, giving us a
bit more forcing during the overnight hours with quickly dropping
500 mb heights (around 90-120 m within 6-12 hours), but this comes
later in the night. This should help cool some of our mid-levels
off, which may erode the cap somewhat. Additionally, guidance is
insistent on the low level jet strengthening over our forecast
area during the overnight to 45 to 60 knots. This will help
increase the low-level shear and enlarge our hodographs.

Given all this, the severe weather threat continues for our area.
It appears that this may materialize in discrete cells as it
enters our area, mostly over Alabama and Georgia. As it progresses
through our area and the next shortwave dives into the southeast,
we may see a reorganization and resurgence of storms near the
Flint and Apalachicola Rivers late in the night or early in the
morning, then continues eastward. The better environment overall
is across our Georgia counties, but severe weather remains
possible for the entire forecast area. The evening update
maintains the Enhanced Risk of severe weather (level 3 of 5) for
our Alabama and Georgia counties with a Slight Risk (level 2 of 5)
elsewhere. The main threats remain tornadoes (some possibly
strong), large hail, and damaging wind gusts.

Otherwise, timing still remains largely on track from the previous
forecast. Temperatures were adjusted as it doesn't really appear
we'll cool off too much more thanks to increasing warm air
advection through the night.

&&

.NEAR TERM...
(Through Wednesday)
Issued at 344 PM EDT Tue Apr 2 2024

Little has changed with regard to how the atmosphere is expected
to evolve over the next 12 - 24 hours. A quick moving shortwave,
riding over the top of a ridge across western CONUS, is current
diving south across the northern Plains. The atmospheric dynamics
are expected to quickly evolve right over the region throughout
the overnight hours. At around 00Z tonight (8pm ET/7pm CT) we'll
have an LLJ around 30-35 kts across the area, but between 09Z-12Z
tonight we'll have an LLJ around 50+ kts, with some higher- res
guidance suggesting up to 60+ kts. While this fast evolution will
allow the associated surface cold front to quickly move across the
region, threats along the line could possibly be strengthening as
it moves eastward.

Current high-res ensembles suggest surface-based instability to be
around 700-1000 J/kg of CAPE, with 1000+ J/kg also possible, along
with 0-6km shear around 45 - 60 kts. This would provide an unstable
environment capable of producing organized storms, with all hazards
possible; tornadoes (some possibly strong), hail and strong winds.
Although the line will be moving quickly, with PWATs looking to be
near 2 inches, a few showers/thunderstorms could induce localized
heavy downpours.

The SPC currently has part of this system within an enhanced risk,
level 3 of 5, across most of our SW Georgia counties and all of our
SE Alabama counties. This will be a quickly developing and dynamic
system, given that it will also be moving across during the
overnight hours, make sure you have multiple ways to receive weather
warnings and remain weather-aware.

Once we get to Wednesday afternoon we'll transition to gradual
clearing with north-northwest winds and dry conditions moving into
the region.

Expect overnight temps generally in the 60s with daytime highs in
generally in the upper 60s to low 70s.

&&

.SHORT TERM...
(Wednesday night through Thursday night)
Issued at 344 PM EDT Tue Apr 2 2024

There will be a low pressure system moving through the upper midwest
region, so the southeast will be under influence of some troughing
in the mid-upper levels Wednesday afternoon. Once the associated
cold front passes, the evening is forecasted to be relatively cool
and dry. Minimum temperatures will range in the upper 40s to low 50s
across our forecasting region, with some building easterly winds.
There could be overnight wind gusts around 20kts in FL counties, and
24-25kts in our GA and AL counties.

Thursday is expected to have some clear skies and high temperatures
in the 70s across the region, continuing the elevated wind value
trend throughout the day with a few gusts around 20kts. During the
nighttime, temperatures will fall into the upper 40s.

&&

.LONG TERM...
(Friday through Monday)
Issued at 344 PM EDT Tue Apr 2 2024

This upcoming weekend is looking like it will be a much needed break
from the activate weather occuring early in this week. Cool and dry
conditions will persist as some ridging and a high pressure system
begin to push into our forecasting region from the west.Winds should
stay light throughout the period, blowing from the northwest on
Friday and Saturday, and shifting easterly on Sunday. There may be
some elevated gusts Friday evening in our northern GA and AL
counties, but the rest of the gusts in the period should be
relatively calm. Temperatures will max this weekend in the lower
70s, and overnight lows will range in the upper 40s. Early next week
will see some warmer daytime temperatures in the low 80s, alongside
low temperature in the low 50s. There is a possibility for some
precipitation to creep into our southern AL region on Tuesday, but
confidence is still low at this time.

&&

.AVIATION...
(06Z TAFS)
Issued at 130 AM EDT Wed Apr 3 2024

The main concern will be the passage of a broken line, or perhaps
multiple broken lines, of strong to severe thunderstorms this
morning. In addition, moist southerly flow in advance of the
storms has brought up IFR ceilings for our FL terminals, with DHN,
ABY, and VLD likely to have their ceilings drop a bit more.

Once storms pass east, a little trailing stratiform rain is
possible. Ceilings will start to steadily lift as drier air starts
to filter in behind a cold front. More robust scattering is
expected during the late morning. Gusty west winds will prevail
during daylight hours.

&&

.MARINE...
Issued at 344 PM EDT Tue Apr 2 2024

Boating conditions will become increasingly more hazardous as
onshore flow strengthens ahead of an approaching cold front late
tonight into Wednesday. Showers and thunderstorms sweep through the
waters during that time and may pose a strong gusty wind,
waterspout, and hail threat. Post-frontal northwest breezes
likely reach advisory levels early tomorrow morning and with a
tight pressure gradient remaining in place, do not expect much
improvement until around late Thursday night.

&&

.FIRE WEATHER...
Issued at 344 PM EDT Tue Apr 2 2024

A cold front looks to move across the region tonight through
tomorrow, leading to high dispersions over the next few days.
Showers and thunderstorms ahead and along the front are expected.
MinRHs look to bottom out in the mid-20% on Thursday. MinRH values
look to remain under 40% through thursday. Elevated west-
northwest winds and drying conditions behind the front are cause
for fire concerns.

&&

.HYDROLOGY...
Issued at 344 PM EDT Tue Apr 2 2024

Although several rivers in the Ochlockonee & Suwannee basins remain
in action stage, none are forecast to reach minor flood. The next
chances for rain are late tonight through Wednesday morning, but
amounts are generally about 1" or less since the frontal system
responsible will be progressive. An extended period of dry weather
is expected thereafter.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   73  50  70  47 / 100   0   0   0
Panama City   71  54  68  50 /  60   0   0   0
Dothan        68  46  67  43 /  20   0   0   0
Albany        69  47  66  43 /  70   0   0   0
Valdosta      72  50  68  46 / 100   0   0   0
Cross City    74  53  69  49 /  90   0   0   0
Apalachicola  70  56  66  52 /  90   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...Small Craft Advisory until 11 PM EDT /10 PM CDT/ Thursday for
     GMZ730-750-752-755-765-770-772-775.

&&

NEAR TERM...Oliver
SHORT TERM...Brennan
LONG TERM....Brennan
AVIATION...Haner
MARINE...Brennan
FIRE WEATHER...Oliver
HYDROLOGY...IG3

In the hours before

Special weather statement, Apr 3, 1:32 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
232 AM EDT Wed Apr 3 2024

FLZ012-112-030700-
Coastal Bay FL-Inland Bay FL-
232 AM EDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BAY COUNTY THROUGH
300 AM EDT/200 AM CDT/...

At 232 AM EDT/132 AM CDT/, Doppler radar was tracking a strong
thunderstorm over Panama City, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall
Air Force Base, Parker, Nixon, Bayhead, Magnolia Beach, Cedar Grove,
Dirego Park, Beacon Beach, Bay Harbor, Recota Beach, College Station,
Bayou George, Camp Flowers, Youngstown, and Cairo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3041 8539 3015 8539 3005 8569 3022 8578
TIME...MOT...LOC 0632Z 244DEG 50KT 3017 8566

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Local storm report, Apr 3, 1:43 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
243 AM EDT Wed Apr 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     Marine Tstm Wind 2 N Magnolia Beach      30.19N 85.73W
04/03/2024                   Bay                FL   Mesonet

            40 mph gust, courtesy Weatherstem station at
            Gulf Coast State College.

&&

Haner

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:10 AM CDTSpecial Marine WarningTAE65 min
Apr 3, 1:32 AM CDTSpecial Weather StatementTAEBay28 min
Apr 3, 2:34 AM CDTSpecial Weather StatementTAEWalton26 min
Apr 3, 2:45 AM CDTSpecial Marine WarningTAE60 min
Apr 3, 2:58 AM CDTSpecial Weather StatementTAEHolmes, Walton32 min
Apr 3, 3:16 AM CDTSpecial Weather StatementTAEBay29 min
Apr 3, 3:25 AM CDTSpecial Weather StatementTAEHolmes35 min
Apr 3, 3:30 AM CDTSpecial Marine WarningTAE60 min
Apr 3, 4:14 AM CDTSpecial Marine WarningTAE2 hr
Apr 3, 4:20 AM CDTSevere Thunderstorm WarningTAEBay, Gulf55 min
Apr 3, 4:33 AM CDTTornado WarningTAEBay27 min
Apr 3, 5:07 AM CDTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty, Wakulla83 min
Apr 3, 5:07 AM CDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Jackson, Liberty53 min
Apr 3, 5:52 AM CDTSpecial Marine WarningTAE113 min
Apr 3, 5:54 AM CDTSpecial Marine WarningTAE96 min
Apr 3, 6:12 AM CDTSpecial Weather StatementTAEJefferson63 min
Apr 3, 7:12 AM CDTSpecial Weather StatementTAEMadison, Taylor63 min
Apr 3, 7:46 AM CDTSpecial Marine WarningTAE3 hr
Apr 3, 8:37 AM CDTSpecial Weather StatementTAEDixie, Lafayette53 min
Apr 3, 9:28 AM CDTSpecial Weather StatementTAEDixie62 min
Apr 3, 2:08 AM CDTSpecial Weather StatementTAEClay, Quitman, Randolph, Terrell52 min
Apr 3, 2:14 AM CDTSevere Thunderstorm WarningTAEClay, Lee, Quitman, Randolph, Terrell91 min
Apr 3, 3:40 AM CDTTornado WarningTAELee11 min
Apr 3, 4:13 AM CDTSpecial Weather StatementTAECrisp47 min
Apr 3, 4:28 AM CDTSpecial Weather StatementTAEBaker, Early, Miller47 min
Apr 3, 4:43 AM CDTSevere Thunderstorm WarningTAEBaker, Early, Miller, Mitchell62 min
Apr 3, 4:51 AM CDTTornado WarningTAEBaker, Mitchell39 min
Apr 3, 5:20 AM CDTSevere Thunderstorm WarningTAEColquitt, Dougherty, Mitchell, Tift, Worth85 min
Apr 3, 5:45 AM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Cook, Irwin75 min
Apr 3, 5:45 AM CDTSevere Thunderstorm WarningTAEDecatur, Grady23 min
Apr 3, 6:37 AM CDTTornado WarningTAEBerrien8 min

Nearby

Wind Advisories in Georgia, 2024Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.